does anyone seem to see things sometimes moving around in there corour of there eye on the bed or the floor ,etc like insects or a spider ,or mouse ,but when u look propley it not there
indeed. tho its coats or reflections that i think are people for a split second. am going to bring it up with neuro when i see him this p.m. and ask if its the drugs or pd. not full blown hallucinations at least.
I occasionally have the same problem of catching sight of something out of the corner of my eye, but nothing is there when I look properly. The other thing that tends to happen in the evening is I get startled very easily. I think its the drugs
Yep, me too! Just like a shadow or something moving out of the corner of my eye!
Seems to be a common side effect with certain drugs e.g.Ropinerol. I was on my hands and knees after a green frog the other night - turned out to be a green hinge on the vacumn cleaner and mice too are a common problem!! Most of the time I see things differently. A piece of rope becomes a snake etc and dressing gowns on the bedroom door become figures - differing at each siting. Other times as with yourself things just aren't there when you look. It's almost comical but the other week I saw my mother standing at her bathroom wash basin out of the corner of my eye. It was a combination of a round mirror, a bath robe and the basin pedestal. Alarmingly I had attended her funeral two days before.
It must be the drugs although some will dispute that. Would be interested to hear what your Neuro says kawerau.
I too am easily startled as is AnneG and jump out of my skin quite readily. Some PD patients lose their sense of smell. Could the hearing of others become extra sensitive?
the heuro, who is pretty good, when asked if its pd or the drugs said 'yes'. ie its hard to tell as each case is different. however on amantadine i had audio hallucinations (alarms, telephones etc) on requip its all visual so i think, for me, it is mainly the drug.
i also jump out of my skin on loud sudden noises. my hearing definitely isnt any better, i think its just the effect of too much to one chemical and/or to little of another causing an over-reaction/
i found this:
Conclusion: High-frequency stimulation of the subthalamic nucleus alters the excitability of the brainstem startle system in Parkinson disease, most likely by releasing the reticular motor system from abnormal descending input of the basal ganglia via pallidotegmental pathways.
i think it means loud noise make people with PD jump
I saw my neuro yesterday and he asked me if i was seeing things. I'm on Stalevo. Bet none of us see pound coins though do we???
That's most interesting! I have always nearly jumped out of my skin at a sudden noise. I just thought I was a nervous wreck!
i hate loud noises gives me the scaries
at my neuro appointment there were two young girl medical students. normally i dont mind students but i asked them to go. just in case i got emotional, which i didnt, a 50 year old man being upset in front of two 16 year olds (or so they seemed) would have been tooooooo very embarrassing.
When I first started taking Amantadine, I started "seeing things"
Mainly in the dark but sometimes during the day. It is always
people and they are usually horrible and threatening and coming to do me harm. I thought they were just bad dreams as I often woke my husband up by hitting him and yelling "Get out! GO away" I was upset at first but did some searching on the internet and apparently
its quite common.
The most weird thing that has happened was: About 3 years ago, i was in hospital and one of the doctors on Saturday morning rounds had his little daughter aged about 3 with him. She was gorgeous with big blue eyes and golden hair and she had her favourite toy with her, a giraffe which she had tucked undr her arm. One day a few months ago I was watching TV and I turned and looked behind me and there was that little girl, as clear a day, standing in the doorway with her giraffe!! SOOOO weird!!!
I have persevered with the Amantadine and now I only very rarely "See" anything except the occasional Corner of the eye experience and usually if I take a second look its not there.
IM,so glad that this subject came up .I thought it was just ME !!
I am on selegeline 10mg , one tablet per day.I see things in the corner of my eye , dark shadows around me and have the feeling that someone is their behind me .I get quite frightened at night in bed and am now afraid of the dark !!
I feel so stupid , i.ve never felt this way before , ,is it the meds or due to Parkinsons ?
Amantadine gave me nightmares - slugs and snails crawling all over the bed, snakes hanging from the ceiling and ghosts and ghoulies waiting to pounce on me. I also get hallucinations from morphine.
HI I'm not on any medication yet but sometimes I think I see spiders and creepy crawlies out of the corner of my eye. Once I focus then they're gone so I think its PD itself that does it.I'm also paranoid about using other toilets (eg in a restaurant or store etc) as I'm terrified someone is watching me through a secret spy hole!!! This has only happened in the last year or two. I actually feel silly posting this but I find this forum a great place where we can be honest with ourselves and share our worries with other PD sufferers (cos thats what we are)Thanks for being here
Interesting stuff, in the main the postings all pointede to the fact that it must be the meds to blame for us all seeing things. However Renee has just blown that out of the water, cos she's not on meds yet!!!! It must be the PD!! I didnt know that, did anybody else?
Nice one! It makes an interesting read and answers some questions.
,I put mine down to good old fashioned , Floaters, weve all got em ,you know em those wormy things we see when we close our eyes PARKYPETE
My husband also saw things and "jumped out of his skin" at the slightest noise. Never attributed it to PD before but looks like at last I've found the answer as it always puzzled me how easily he startled. Thanks another piece of the puzzle answered.